Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS Jackson, KY

July 27, 2014Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 27, 2014, 10:49 PM EDT for Whitley County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 10:49 PM EDT (02:49 UTC)
Expired
Jul 28, 2014, 5:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3837 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS53 KJKL 280249
FFWJKL
KYC235-280900-
/O.NEW.KJKL.FF.W.0017.140728T0249Z-140728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 AM EDT MONDAY

* AT 1047 PM EDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE   
WARNED AREA. FLASH FLOODING AT SEVERAL LOCATIONS ON HIGHWAY 26
BETWEEN WILLIAMSBURG AND ROCKHOLDS. FLASH FLOODING REPORTED ON
ELM STREET AND SOUTH SECOND STREET IN WILLIAMSBURG.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILLIAMSBURG...BON...CLIO...EMLYN...GOLDBUG...LIBERTY...REDBIRD...
  ROCKHOLDS...WALDEN AND WOFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3683 8407 3669 8413 3674 8422 3688 8423

$$
JACOBSON
1 follow-up statement
871 
WGUS73 KJKL 280609
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
209 AM EDT MON JUL 28 2014

KYC235-280625-
/O.CAN.KJKL.FF.W.0017.000000T0000Z-140728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-
209 AM EDT MON JUL 28 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WHITLEY
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3683 8407 3669 8413 3674 8422 3688 8423

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:50 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 27, 9:50 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
950 PM EDT SUN JUL 27 2014

.UPDATE...
ISSUED AT 944 PM EDT SUN JUL 27 2014

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE AREA NEAR THE TENNESSEE BORDER REMAINS QUITE ACTIVE WITH
STRONG TO SEVERE THUNDERSTORMS, THIS AREA IS MOVING TO THE SOUTH AND
SHOULD BE INTO TENNESSEE BY MIDNIGHT. THE AREA OF STORMS IN JOHNSON
AND MARTIN REMAIN SUB SEVERE AND THEY WITH BE MOVING INTO WEST
VIRGINIA BY 11 PM. THE ACTUAL COLD FRONT IN ENTERING FLEMING COUNTY
FROM THE NORTHWEST. THERE WILL BE CLEARING BEHIND THE FRONT. THE
STORMS WITH THE FRONT SHOULD ALSO BE DECREASING IN INTENSITY OVER THE
NEXT COUPLE OF HOURS.

UPDATE ISSUED AT 858 PM EDT SUN JUL 27 2014

UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH THROUGH 2 AM. THE
ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW
EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE
ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN.

UPDATE ISSUED AT 622 PM EDT SUN JUL 27 2014

THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE
JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO
ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW
FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT
WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER
COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE
EARLY THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 440 PM EDT SUN JUL 27 2014

SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT
HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS
HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE
HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO
POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE
THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION
TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS
EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL
BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN
ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE
FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT
THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE
DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED.

THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT.
RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON
MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP
UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE
PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE
COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND
WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY
NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM EDT SUN JUL 27 2014

THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER
HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA
TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN
UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF
THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW
WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES
A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS
DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE
DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN
PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND
THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST.
THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL
BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON
THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE
AFTERNOON AND EARLY EVENING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 858 PM EDT SUN JUL 27 2014

THE THUNDERSTORM ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING
THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE.
LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES
DOWN. FOR THE TAF STATIONS...ONLY HAVE VCTS IN THE FORECAST FOR THE
FIRST FEW HOURS. EXPECTING SOME FOG AND STRATUS TONIGHT DUE TO ALL OF
THE RAINFALL THAT OCCURRED. A FRONT WILL MOVE ACROSS THE AREA TONIGHT
AND MAY BRING SOME ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA.
ONCE THE FOG BURNS OFF...TOMORROW AFTER 18Z...EXPECT VFR CONDITIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...HAL
LONG TERM...JJ
AVIATION...JJ
Hazardous weather outlook, Jul 27, 9:27 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
927 PM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
927 PM EDT SUN JUL 27 2014

...TORNADO WATCH 450 IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JJ

In the hours before

Special weather statement, Jul 27, 9:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT SUN JUL 27 2014

KYZ084-085-087-280230-
MCCREARY-WHITLEY-BELL-
944 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 PM EDT SUNDAY EVENING...

   CENTRAL MCCREARY...
   SOUTHERN WHITLEY AND
   EXTREME SOUTHWESTERN BELL.

AT 944 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIBORG...OR
NEAR WHITLEY CITY...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITLEY CITY
AROUND 950 PM EDT...PINE KNOT AROUND 955 PM EDT...DUCKRUN AROUND 1000
PM EDT...BOUNTY AROUND 1005 PM EDT...JELLICO CREEK AROUND 1010 PM
EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
EDT MONDAY MORNING FOR NORTHEAST KENTUCKY.

RICHEY
Special weather statement, Jul 27, 9:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 PM EDT SUN JUL 27 2014

KYZ107-110-119-120-280300-
JOHNSON-MARTIN-PIKE-FLOYD-
953 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1100 PM EDT SUNDAY EVENING...

   EXTREME SOUTHEASTERN JOHNSON...
   SOUTHERN MARTIN...
   NORTHERN PIKE AND
   NORTHEASTERN FLOYD.

AT 953 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENDICOTT...OR
7 MILES EAST OF PRESTONSBURG...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND
1000 PM EDT...PISO AROUND 1005 PM EDT...VARNEY AROUND 1010 PM EDT...
CANADA AROUND 1015 PM EDT...MCANDREWS AROUND 1020 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY.

RICHEY
Special weather statement, Jul 27, 10:11 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1011 PM EDT SUN JUL 27 2014

KYZ083>085-280245-
MCCREARY-WAYNE-WHITLEY-
1011 PM EDT SUN JUL 27 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1045 PM EDT SUNDAY EVENING...

   SOUTHERN MCCREARY...
   SOUTHERN WAYNE AND
   SOUTHWESTERN WHITLEY.

AT 1011 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HIDALGO...OR 9 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BURFIELD AROUND
1020 PM EDT...PARMLEYSVILLE AROUND 1025 PM EDT...GREAT MEADOWS
CAMPSITES AROUND 1030 PM EDT...CO-OPERATIVE AROUND 1035 PM EDT...BLUE
HERON AROUND 1040 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
EDT MONDAY MORNING FOR NORTHEAST KENTUCKY.

JACOBSON
Local storm report, Jul 27, 10:15 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     GOLDBUG                 36.79N 84.17W
07/27/2014                   WHITLEY            KY   911 CALL CENTER

            SEVERAL TREES DOWN NEAR GOLDBUG AND CANADA TOWN.

&&

ABE
Local storm report, Jul 27, 10:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1022 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             NE HISEL                37.56N 84.08W
07/27/2014  E1.00 INCH       JACKSON            KY   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     FOX                     37.76N 84.07W
07/27/2014                   ESTILL             KY   EMERGENCY MNGR

1240 PM     TSTM WND DMG     FURNACE                 37.76N 83.83W
07/27/2014                   POWELL             KY   911 CALL CENTER

            ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT.

0135 PM     HAIL             4 WSW OWINGSVILLE       38.12N 83.83W
07/27/2014  E1.25 INCH       BATH               KY   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL

0138 PM     HAIL             HIATT                   37.42N 84.38W
07/27/2014  E1.50 INCH       ROCKCASTLE         KY   EMERGENCY MNGR

0140 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
07/27/2014                   MONTGOMERY         KY   911 CALL CENTER

            TREE DOWN NEAR TENNY AVE.

0210 PM     HAIL             ORLANDO                 37.37N 84.27W
07/27/2014  E1.25 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

            IN THE COMMUNITY OF MAPLE GROVE ROAD

0215 PM     HAIL             ANNVILLE                37.32N 83.96W
07/27/2014  E0.88 INCH       JACKSON            KY   EMERGENCY MNGR

0230 PM     FLASH FLOOD      BOND                    37.32N 83.99W
07/27/2014                   JACKSON            KY   TRAINED SPOTTER

            UP TO SIX INCHES OF WATER WAS OBSERVED FLOWING OVER DUNN
            ROAD FOR ABOUT 30 MINUTES.

0254 PM     HAIL             5 NW MONTICELLO         36.89N 84.91W
07/27/2014  E1.75 INCH       WAYNE              KY   911 CALL CENTER

            IN THE COMMUNITY OF EADSVILLE.

0325 PM     HAIL             BURNING SPRINGS         37.26N 83.80W
07/27/2014  E2.75 INCH       CLAY               KY   PUBLIC

0328 PM     HAIL             MARSHES SIDING          36.74N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   TRAINED SPOTTER

            DAMAGE TO CARS FROM LARGE HAIL.

0329 PM     HAIL             3 S WHITLEY CITY        36.68N 84.48W
07/27/2014  E1.00 INCH       MCCREARY           KY   TRAINED SPOTTER

            IN THE COMMUNITY OF REVELO

0332 PM     FUNNEL CLOUD     3 S WHITLEY CITY        36.68N 84.48W
07/27/2014                   MCCREARY           KY   EMERGENCY MNGR

0335 PM     HAIL             E WHITLEY CITY          36.72N 84.48W
07/27/2014  E2.00 INCH       MCCREARY           KY   TRAINED SPOTTER

0335 PM     HAIL             1 E STRUNK              36.63N 84.42W
07/27/2014  E3.00 INCH       MCCREARY           KY   EMERGENCY MNGR

            IN THE COMMUNITY OF MARSH CREEK.

0335 PM     HAIL             1 E STRUNK              36.63N 84.42W
07/27/2014  E2.75 INCH       MCCREARY           KY   EMERGENCY MNGR

            IN THE COMMUNITY OF MURPHY RIDGE.

0340 PM     HAIL             2 E STRUNK              36.63N 84.40W
07/27/2014  E1.00 INCH       MCCREARY           KY   AMATEUR RADIO

0340 PM     TSTM WND DMG     THOUSANDSTICKS          37.19N 83.43W
07/27/2014                   LESLIE             KY   911 CALL CENTER

            ONE TREE DOWN. POWER LINES DOWN ON RESIDENCE.

0341 PM     HAIL             2 E STRUNK              36.63N 84.40W
07/27/2014  E1.75 INCH       MCCREARY           KY   AMATEUR RADIO

0350 PM     HAIL             1 SW HYDEN              37.15N 83.39W
07/27/2014  E1.00 INCH       LESLIE             KY   FIRE DEPT/RESCUE

0354 PM     TSTM WND DMG     E PEABODY               37.16N 83.59W
07/27/2014                   CLAY               KY   TRAINED SPOTTER

            TREES DOWN DUE TO HIGH WINDS.

0355 PM     HAIL             BEAR BRANCH             37.16N 83.55W
07/27/2014  E4.25 INCH       LESLIE             KY   911 CALL CENTER

0400 PM     HAIL             E PEABODY               37.16N 83.59W
07/27/2014  E1.75 INCH       CLAY               KY   TRAINED SPOTTER

0405 PM     HAIL             BEAR BRANCH             37.16N 83.55W
07/27/2014  E2.75 INCH       LESLIE             KY   EMERGENCY MNGR

0410 PM     HAIL             SSE ESSIE               37.06N 83.45W
07/27/2014  E1.00 INCH       LESLIE             KY   TRAINED SPOTTER

0410 PM     HAIL             8 NNE MONTICELLO        36.95N 84.79W
07/27/2014  E1.00 INCH       WAYNE              KY   PUBLIC

            IN THE COMMUNITY OF CONLEY BOTTOM RESORT

0411 PM     HAIL             ROCK HOUSE              36.90N 82.94W
07/27/2014  E1.00 INCH       HARLAN             KY   EMERGENCY MNGR

0415 PM     HAIL             SSE ESSIE               37.06N 83.45W
07/27/2014  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

0418 PM     TSTM WND DMG     MOZELLE                 37.00N 83.40W
07/27/2014                   LESLIE             KY   911 CALL CENTER

            TREES DOWN.

0430 PM     HAIL             BRONSTON                36.99N 84.62W
07/27/2014  E1.00 INCH       PULASKI            KY   PUBLIC

0435 PM     HAIL             1 ENE NOLANSBURG        36.93N 83.15W
07/27/2014  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

0440 PM     HAIL             S SHIELDS               36.89N 83.14W
07/27/2014  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

0445 PM     HAIL             ALPINE                  36.92N 84.52W
07/27/2014  E1.25 INCH       PULASKI            KY   PUBLIC

0450 PM     HAIL             1 SSE ALPINE            36.91N 84.51W
07/27/2014  E1.75 INCH       PULASKI            KY   PUBLIC

            QUARTER TO GOLF-BALL SIZED HAIL AT ALPINE RECREATIONAL
            AREA.

0500 PM     HAIL             WHITLEY CITY            36.72N 84.48W
07/27/2014  E1.50 INCH       MCCREARY           KY   PUBLIC

0505 PM     FUNNEL CLOUD     MARSHES SIDING          36.74N 84.48W
07/27/2014                   MCCREARY           KY   TRAINED SPOTTER

            REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
            CITY IN THE MARSHES SIDING AREA.

1000 PM     TSTM WND DMG     GOLDBUG                 36.79N 84.17W
07/27/2014                   WHITLEY            KY   911 CALL CENTER

            SEVERAL TREES DOWN NEAR GOLDBUG AND CANADA TOWN.

1000 PM     FLOOD            WILLIAMSBURG            36.74N 84.17W
07/27/2014                   WHITLEY            KY   911 CALL CENTER

            ANKLE DEEP WATER ON SOUTH TENTH STREET NEAR THE
            CUMBERLAND COLLEGE FOOTBALL STADIUM.

&&

ABE
Local storm report, Jul 27, 10:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1041 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      WOFFORD                 36.78N 84.13W
07/27/2014                   WHITLEY            KY   911 CALL CENTER

            FLASH FLOODING AT SEVERAL LOCATIONS ON HIGHWAY 26 BETWEEN
            WILLIAMSBURG AND ROCKHOLDS.

1035 PM     FLASH FLOOD      WILLIAMSBURG            36.74N 84.17W
07/27/2014                   WHITLEY            KY   911 CALL CENTER

            FLASH FLOODING REPORTED ON ELM STREET AND SOUTH SECOND
            STREET. FLOOD WATERS TIRE DEEP ON VEHICLE.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:45 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 9:18 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley57 min
Jul 27, 10:12 PM EDTSevere Thunderstorm WarningJKLBell, Whitley18 min
Jul 27, 10:22 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne6 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.